News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Antidepressants

Question: Just started clonazepam - extreme mood swings dose related?


 autumn 1 - Mon Sep 22, 2008 9:34 pm

i hope someone will answer my question for me.see i don't have insurance so i cant go back to my doctor without paying. i just don't have the money. well i just started taking 0.5 mg. clonazepam 3 weeks ago. i have been experiencing extreme mood swings. irritability, deppresion which has been relentless, trouble thinking clear, slurred speach, and headaches. i know some side effects are normal with these sorts of drugs. but my question is, am i on too much, too little? are these things going to let up after a while? i'm feeling rather crazy here, more so than usual..lol. please help me out and tell me what i need to do. thank you very much!!!
 John Kenyon, CNA - Thu Oct 16, 2008 9:44 pm

User avatar Hi there -

While these symptoms are unusual for clonazepam, which usually causes few complaints regarding side-effects, in occasional patients this sort of thing can happen. It may not be the drug, and the dose doesn't seem especially high (although some are more sensitive to a specific drug than average). You should, at the very least, contact your doctor and let him know what's going on and see if he feels, in your case, this could be caused by the medication. If so, the dose could be halved for a while, or, if he feels it appropriate, discontinued (by weaning off it). I assume you are taking clonazepam for an anxiety-related problem, so you don't want to stop it abruptly. Explain to your doctor that you cannot afford to be seen presently and would like advice on the apparent side-effects. If these are being caused by the drug your doctor should be able to advise you as to how best to try to minimalize the symptoms. He may also feel these may pass in a short while.

I hope this is helpful. My best to you.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here